Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 152, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 16, 2007, 6:15 PM EDT for Herkimer County, New York. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2007, 6:15 PM EDT (22:15 UTC)
- Expired
- Aug 16, 2007, 6:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 88 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 6:20 PM EDT | HAIL 0.75 | Middleville, NY | PENNY HAIL AND ONE TREE DOWN ON STATE ROUTE 28 |
| Aug 16, 6:25 PM EDT | TSTM WND DMG | Newport, NY | TRAMPOLINE BLOWN ABOUT 250 YARDS, GLASS TABLE BROKEN, AND UMBRELLA BLOWN OVER THE HOUSE |
| Aug 16, 6:35 PM EDT | HAIL 0.5 | Middleville, NY | PEA TO DIME-SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 6:04 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 162215 SVRALY NYC043-162245- /O.NEW.KALY.SV.W.0152.070816T2215Z-070816T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 615 PM EDT THU AUG 16 2007 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HERKIMER COUNTY IN EASTERN NEW YORK... * UNTIL 645 PM EDT * AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FRANKFORT...OR ABOUT NEAR ILION...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HERKIMER...ILION AND MOHAWK BY 620 PM EDT... MIDDLEVILLE BY 625 PM EDT... LITTLE FALLS BY 630 PM EDT... IF ON OR NEAR LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. LAT...LON 4318 7520 4300 7521 4298 7481 4327 7474 $$ NAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 4:13 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 16, 4:13 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 413 PM EDT THU AUG 16 2007 .SYNOPSIS... A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS ACROSS UPSTATE NEW YORK AND NEW ENGLAND PRIOR TO MIDNIGHT. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST FROM NEAR OTTAWA AND LAKE ONTARIO LATE TOMORROW AFTERNOON WITH ANOTHER ROUND OF SHOWERS INTO FRIDAY NIGHT. AN UNSEASONABLY COOL AND DRY AIR MASS WILL BUILD SOUTHEAST FROM ONTARIO FOR THE WEEKEND. TEMPERATURES WILL BE ABOUT 10 DEGREES COOLER THAN NORMAL. && .NEAR TERM /UNTIL 8 AM FRIDAY/... A COMPLICATED SURFACE AND UPPER AIR SET UP LATE THIS AFTERNOON AND EARLY THIS EVENING. A COLD FRONT IS DESCENDING E/SE FROM THE SAINT LAWRENCE VALLEY. THE FCST AREA FINALLY GOT INTO A MINI WARM SECTOR IN THE LAST FEW HOURS. SFC DEWPOINTS ARE FINALLY POOLING INTO THE LOWER AND MID 60S UP THE HUDSON RIVER VALLEY. THE LOW LEVEL MOISTURE TRANSPORT MAY HAVE BEEN SHUNTED BY THE MCS THAT MOVED ACROSS PA AND NJ. LAPS DATA AT 19Z...SHOWS THE BEST SURFACE BASED CAPE SOUTH AND EAST OF ALY WITH 500-1000 J/KG. MOST LOCATIONS NORTH AND WEST HAVE SBCAPES AOA 500 J/KG. THE ATMOSPHERE HAS PLENTY OF SHEAR TO WORK WITH. LATEST DETERMINISTIC GUIDANCE SHOWS 40-55 KTS OF 0-6 KM BULK SHEAR...WITH THE GREATER VALUES NORTH OF THE CAPITAL REGION TIED TO THE STRONG MID AND UPPER LEVEL JET AXIS DRAPED ACROSS NRN NY...NRN NEW ENGLAND...AND SOUTHEASTERN CANADA. THE BEST CONVECTIVE DEVELOPMENT HAS BEEN SOUTH AND EAST OF OTTAWA OVER SOUTHEAST ONTARIO AND EXTREME NRN NY. THE LATEST KCXX /BTV/ RADAR SHOWS A POSSIBLE SUPERCELL NEAR KMSS WITH GRIDDED VILS AROUND 65 K/M2. WE BELIEVE THE SEVERE THREAT IS STILL MURKY DUE TO THE DEFICIENCY OF DEEP LOW LEVEL MOISTURE AND LIMITED INSTABILITY. WE ARE ALSO IN THE WRONG QUADRANT OF THE UPPER LEVEL JET STREAK. THERE IS PLENTY OF SHEAR FOR ORGANIZED CONVECTION. A LINE MAY FORM BETWEEN 4 PM AND 8 PM AND THERE MAYBE A FEW EMBEDDED SEVERE CELLS. WE THINK IT MAY BE AN ISOLD SEVERE THREAT AT BEST. WE WILL USE GUSTY WINDS POSSIBLE FOR THE NY COUNTIES UNTIL MIDNIGHT. WE WILL NOT USE ENHANCED WORDING FOR THE WRN NEW ENGLAND COUNTIES. WE WENT WITH THE HIGHER POPS EARLY ON NORTH AND WEST OF THE CAPITAL DISTRICT /HIGH CHANCE AND LIKELY/. WE WENT WITH ONLY CHANCE VALUES FROM THE CAPITAL DISTRICT SOUTH AND EAST. WE DECREASED THE POPS AFTER MIDNIGHT. THE COLD AIR ADVECTION IS NOT THAT IMPRESSIVE BEHIND THE FRONT AS 850 MB TEMPS ONLY FALL TO +10-+15C BY 12Z. WE ACTUALLY WENT CLOSER TO WARMEST GUIDANCE VALUES IN THE OVERNIGHT PERIOD. && .SHORT TERM /8 AM FRIDAY TO SUNDAY/... FRIDAY/FRIDAY NIGHT...THERE SHOULD BE A LULL BETWEEN THE SFC COLD FRONT AND THE RIGOROUS UPPER LEVEL TROUGH ZIPPING S/SE FROM ONTARIO. WE SHOULD SEE A DECENT AMOUNT OF SUNSHINE PRIOR TO THE APPROACH OF THE UPPER LEVEL TROUGH. THE TIMING OF THE FEATURE IS TRICKY PRIOR TO 00Z/8 PM. THE GFS HAS IT MOVING THROUGH THE BULK OF THE FCST AREA AFTER 00Z. THE H500 CYCLONIC VORTICITY ADVECTION IS STRONG WITH THE STRONG TROUGH AND THE H850-500 LAPSE RATES FALL TO 6.5-7C/KM NORTH OF THE MOHAWK RIVER VALLEY 00Z-06Z. THE QPF LOOKS A LITTLE OVERDONE ON THE GFS...BUT WE PLACED HIGH CHANCES OF SHOWERS FRIDAY NIGHT ACROSS THE FCST AREA. THE GFSMOS TEMPS LOOKED A LITTLE HIGH ON FRIDAY WITH WEAK COLD AIR ADVECTION...BASED ON THE PROFILES WITH SUBSIDENCE IN THE W/NW FLOW. WE WENT WITH U70S TO L80S IN THE VALLEYS AND U60S TO M70S IN THE MTNS. OVERNIGHT MINS MAY CRASH INTO THE 40S TO L50S ACROSS THE REGION...AS 850 MB TEMPS FALL TO AROUND 5C. SOME LAKE EFFECT SHOWERS MAY KICK UP AFTER 06Z OFF ONTARIO TOO. SAT-SUN...A VERY NICE BUT COOL WEEKEND WILL BE ON TAP WITH 850 MB TEMPS 2-3 STANDARD DEVIATIONS COOLER THAN NORMAL. THE BROAD SFC ANTICYCLONE OVER CNTRL ONTARIO SATURDAY MORNING WILL BUILD SOUTHEAST. TEMPS WILL RUN 5-10 DEGREES BELOW NORMAL. SOME LAKE EFFECT SHOWERS MAY IMPACT WRN AND CNTRL NY. WE DON/T THINK THE EASTWARD EXTENSION WILL OCCUR INTO OUR AREA SATURDAY PM. ENOUGH OF A SFC WIND GRADIENT SAT NIGHT MAY PREVENT TEMPS FROM CRASHING TO RECORD VALUES...AS ADVERTISED BY THE METMOS. WE LEANED CLOSER TO THE GFSMOS VALUES WITH WIDESPREAD 40S AND SOME U30S IN THE SRN ADIRONDACKS. SUNDAY SHOULD FEATURE A LOT OF SUNSHINE. THE GFS HAS A VORT MAX PRODUCE SOME SCT SHRAS OVER THE SRN TIER LATE IN THE DAY. WE DIDN/T BUY INTO THAT SCENARIO YET. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... HIGH PRESSURE NEAR SOUTHWESTERN HUDSON BAY SLIDES E/SE OVER THE NORTHEAST SUNDAY AFTERNOON. A WARM FRONT OVER THE OHIO VALLEY AND UPPER MID ATLANTIC REGION WILL BE MOVING N/NE SUNDAY NIGHT. THE LAST FEW RUNS OF THE MREFS SHOWS CHANCE PROBABILITIES FOR SHOWERS AT LEAST FOR THE SOUTHERN HLF OF THE FCST AREA SUN NIGHT INTO MON. THE 00Z CAN GGEM AGREED TOO. THE OPERATIONAL GFS SHOWS THE RIDGE HOLDING STRONG AND THE WARM FRONTAL PCPN ONLY REACHING THE LOWER HUDSON VALLEY. WE AGREED WITH HPC AND LEFT A CHANCE OF SHOWERS IN AFTER 06Z MONDAY...AND CONTINUED IT THROUGH THE AFTERNOON. OUR CONFIDENCE IS LOW IN THE MON-TUE TIME FRAME OF THE EXTENDED...SINCE THE PLACEMENT OF THE WARM FRONT IS INCONSISTENT BETWEEN THE DETERMINISTIC LONG RANGE MODELS AND ENSEMBLES. WE LEANED WITH GFS...AND THE MREFS AND KEPT IT DRY MONDAY NIGHT THROUGH TUESDAY. WE ALSO AGREED THE COOLER CANADIAN AIR MASS SHOULD WIN OUT AT LEAST INTO TUE. SOME SHOWERS MAY BEGIN TO MOVE IN TUESDAY NIGHT INTO WEDNESDAY...AS A WAVE OF LOW PRESSURE MOVES THROUGH THE GREAT LAKES REGION INTO THE NORTHEAST. WE KEPT CHANCES OF SHOWERS IN HERE. THE MID AND UPPER LEVEL FLOW BECOMES LESS MERIDIONAL BY TUE WITH MORE OF A ZONAL FLOW WHICH WILL ALLOW SEASONABLY WARM AIR BACK INTO THE REGION. THE FCST AREA COULD GET BACK INTO BALMY AIR WITH H850 TEMPS RISING BACK TO 15-18C WED-THU. OVERALL...TEMPS STILL LOOK BELOW NORMAL FOR THE EXTENDED WITH PCPN NORMAL DEPENDING ON THE POSSIBLE RAINFALL MON AND WED. && .AVIATION/06Z THURSDAY THROUGH MONDAY/... HIGH CLOUDS NORTH OF A FRONTAL SYSTEM WERE OVER THE SOUTHERN HALF OF THE FORECAST AREA...WITH MOSTLY CLEAR SKIES FARTHER NORTH. A POSSIBILITY EXISTS THAT RADIATION FOG MAY REDUCE VISIBILITY TO MVFR NORTH OF THE MOHAWK RIVER WHERE SKIES ARE EXPECTED TO BE MOSTLY CLEAR. FROM ALBANY SOUTH...CLOUDS SHOULD SUFFICIENTLY INHIBIT RADIATIONAL COOLING TO KEEP VISIBLITY VFR. WINDS WILL BE NEAR CALM OVERNIGHT. THIS MORNING...ANY FOG SHOULD DISSIPATE SHORTLY AFTER SUNRISE AND WIND WILL BECOME SOUTHERLY 5 TO 15 KNOTS. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON. WILL KEEP CIGS/VSBYS VFR AND INDICATE CB IN THE CLDS. WINDS WILL DIE DOWN TONIGHT...AND SKIES ARE LIKELY TO BECOME PARTLY TO MOSTLY CLEAR NORTH...WHICH WILL AGAIN MAKE FOR RADIATIONAL COOLING AND A POSSIBILITY OF PATCHY FOG IN VALLEYS AND NEAR BODIES OF WATER. FRI...VFR. MVFR...CHANCE OF SHOWERS SOUTH OF THE MOHAWK VALLEY. SAT...VFR. SUN...VFR. MON...MVFR...CHANCE OF SHOWERS. && .HYDROLOGY...RIVER FLOWS CONTINUE LOW WHICH IS TYPICAL FOR SUMMER...WITH NORMAL VARIATIONS FOR GENERATION OF HYDRO POWER AT TIMES OF PEAK DEMAND. AN UNSTABLE AIR MASS AND APPROACHING COLD FRONT IS LIKELY TO TOUCH OFF SOME SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING WITH AMOUNTS OVER A TYPICAL RIVER BASIN TO AVERAGE AROUND A QUARTER INCH...BUT WITH CONVECTION BEING A FACTOR AMOUNTS ARE LIKELY TO VARY WIDELY AND A FEW SPOTS COULD GET OVER AN INCH WHILE OTHER AREAS GET HARDLY ANY. FOR THE MOST PART THE RAIN WILL JUST SOAK INTO THE GROUND. SOME PONDING COULD OCCUR IF A HEAVY DOWNPOUR OCCURS OVER MOSTLY PAVED AREAS. LITTLE OR NO SIGNIFICANT RAINFALL AFTER THIS EVENING THROUGH THE WEEKEND. && .FIRE WEATHER...HUMIDITY LEVELS WILL RECOVER FROM 50 TO 60 PERCENT LATE THIS AFTERNOON TO BETWEEN 90 TO 100 PERCENT TONIGHT. HUMIDITY LEVELS WILL LOWER TO 35 TO 45 PERCENT ON FRIDAY AS A DRIER AIR MASS MOVES IN. SURFACE WINDS WILL BE SOUTH OR SOUTHWEST AT 10 TO 20 MPH WITH GUSTS TO 25 MPH FOR THE REST OF THE AFTERNOON...BECOME WEST AND DECREASE TO UNDER 10 MPH TONIGHT...THEN INCREASE ON FRIDAY TO 10 TO 20 MPH WITH GUSTS TO 25 MPH FROM THE WEST OR NORTHWEST. THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION INTO THIS EVENING. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...WASULA NEAR TERM...WASULA SHORT TERM...WASULA LONG TERM...WASULA AVIATION...MAGLARAS HYDROLOGY...MAGLARAS FIRE WEATHER...MAGLARAS WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Aug 16, 4:57 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 457 PM EDT THU AUG 16 2007 NYZ032-033-038>043-047>054-058>061-063>066-082>084-171100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- 457 PM EDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK THE CAPITAL REGION...SOUTHERN ADIRONDACKS...THE MOHAWK VALLEY...THE LAKE GEORGE SARATOGA REGION...MID HUDSON VALLEY AND THE LOWER CATSKILS... .DAY ONE...LATE THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE ACROSS UPSTATE NEW YORK WITH SCATTERED THUNDERSTORMS. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THE STORMS WILL MOVE FROM WEST TO EAST AT 35 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...SINCE THE SEVERE WEATHER IS EXPECTED TO ONLY BE ISOLATED. CTZ001-013-MAZ001-025-VTZ013>015-171100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 457 PM EDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN VERMONT. .DAY ONE...TONIGHT A COLD FRONT WILL MOVE ACROSS UPSTATE NEW YORK WITH SCATTERED THUNDERSTORMS. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE WITH WINDS GUSTS LESS THAN 50 MPH. THE STORMS WILL MOVE FROM WEST TO EAST AT 35 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TAW
In the hours before
Special weather statement, Aug 16, 4:27 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 427 PM EDT THU AUG 16 2007 NYZ033-042-162100- HAMILTON NY-NORTHERN WARREN NY- 427 PM EDT THU AUG 16 2007 ...STRONG THUNDERSTORMS IN HAMILTON AND WARREN COUNTIES... AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL... FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 32 MILES NORTH OF SCAROON MANOR PUBLIC CAMPGROUND TO 9 MILES SOUTHWEST OF BLUE MOUNTAIN LAKE...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST OF SARANAC LAKE TO 13 MILES WEST OF INDIAN LAKE...AND MOVING EAST AT 40 MPH. THUNDERSTORMS WILL BE NEAR... INDIAN LAKE BY 440 PM EDT SCAROON MANOR PUBLIC CAMPGROUND AND EAGLE POINT CAMPGROUND BY 500 PM EDT IF ON OR NEAR LAKES AND CAMPGROUNDS...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
Special weather statement, Aug 16, 4:59 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 459 PM EDT THU AUG 16 2007 NYZ033-042-162200- HAMILTON NY-NORTHERN WARREN NY- 459 PM EDT THU AUG 16 2007 ...STRONG THUNDERSTORMS IN HAMILTON AND WARREN COUNTIES... AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL... WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SCAROON MANOR PUBLIC CAMPGROUND TO 19 MILES WEST OF INDIAN LAKE...OR ALONG A LINE EXTENDING FROM 19 MILES SOUTHEAST OF NEWCOMB TO 16 MILES NORTHWEST OF SPECULATOR...AND MOVING EAST AT 40 MPH. THUNDERSTORMS WILL BE NEAR... SCAROON MANOR PUBLIC CAMPGROUND BY 525 PM EDT EAGLE POINT CAMPGROUND BY 530 PM EDT HAGUE BY 550 PM EDT IF ON OR NEAR LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
Special weather statement, Aug 16, 5:02 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 502 PM EDT THU AUG 16 2007 NYZ033-038-082-162200- HAMILTON NY-SOUTHERN HERKIMER NY-NORTHERN FULTON NY- 502 PM EDT THU AUG 16 2007 ...A STRONG THUNDERSTORM IN HAMILTON...HERKIMER AND FULTON COUNTIES... AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 18 MILES WEST OF FRANKFORT...OR ABOUT 10 MILES WEST OF UTICA...AND MOVING EAST AT 50 MPH. THE THUNDERSTORM WILL BE NEAR... NEWPORT AND 6 MILES SOUTH OF POLAND BY 525 PM EDT MIDDLEVILLE BY 530 PM EDT DOLGEVILLE BY 540 PM EDT STRATFORD BY 545 PM EDT CAROGA LAKE BY 555 PM EDT IF ON OR NEAR LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
Special weather statement, Aug 16, 5:54 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 554 PM EDT THU AUG 16 2007 NYZ038>041-050-082-162300- SOUTHERN SARATOGA NY-SOUTHERN HERKIMER NY-NORTHERN SARATOGA NY- MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY- 554 PM EDT THU AUG 16 2007 ...STRONG THUNDERSTORMS IN MONTGOMERY...HERKIMER...SARATOGA AND FULTON COUNTIES... AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM STRATFORD TO 7 MILES WEST OF CEDARVILLE...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF LITTLE FALLS TO 10 MILES SOUTH OF UTICA...AND MOVING EAST AT 50 MPH. THUNDERSTORMS WILL BE NEAR... LITTLE FALLS AND DOLGEVILLE BY 600 PM EDT CAROGA LAKE BY 610 PM EDT CAROGA LAKE PUBLIC CAMPGROUND BY 615 PM EDT ST. JOHNSVILLE BY 620 PM EDT NORTHAMPTON BEACH PUBLIC CAMPGROUND...NORTHVILLE...FORT PLAIN AND EPHRATAH BY 625 PM EDT EDINBURG BY 630 PM EDT IF ON OR NEAR THE LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.